MAUDE Adverse Event Report: ZIMMER GMBH ZNN, CMN LAG SCREW, 10.5 MM, 110 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH ZNN, CMN LAG SCREW, 10.5 MM, 110 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that while removing the titanium cervical screw from the nail, the vanes of the screw broke making it difficult to remove.Surgery was extended of 20 minutes.
 
Event or Problem Description
Please refer to report 0009613350-2019-00439.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: h2 - h6.Correction: b4 - d10 - g4 - g7 - h10.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend has been identified.Event description: it was reported that the notches of the lag screw were broken during the removal of the znn system.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: visual examination: the lag screw ref 47-2485-110-10 lot 2828301 was returned for investigation.The visual examination shows that the lag screw tabs/notches were broken.The broken pieces have not been returned.In addition, there are circular marks visible on shaft area of the lag screw.This can be caused during the implantation or while trying to remove the lag screw.No other deformations or damages can be seen.Review of product documentation: the involved device is intended for treatment.Surgical technique: the correct lag screw removal is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Conclusion: it was reported that the notches of the lag screw were broken during the removal of the znn system.The lag screw was returned for investigation.The breakage of the lag screw tabs/notches can be confirmed.The correct lag screw removal is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique 97-2493-002-00.The investigation results did not identify a non-conformance or a complaint out of box (coob).There are possible causes for the breakage of the lag screw tabs during the removal of the znn nailing system: if the contact surface of the instrument and implant is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.Excessive bone ingrowth onto the lag screw due to long in vivo time of the implant system, which makes high forces needed to remove the screw in a removal case.The in vivo time was approx.2.5 years.Pathogenic bone diseases (e.G.Bone tumor) which affect mechanical properties of the bone (harder/ denser bone substance).However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 110 MM INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8779506
Report Number0009613350-2019-00439
Device Sequence Number2665927
Product Code HSB
UDI-Device Identifier00889024298477
UDI-Public00889024298477
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number47-2485-110-10
Device Lot Number2828301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age43 YR
Patient Weight75